Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2002, 2:06 PM CDT for Bailey County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 2:06 PM CDT (19:06 UTC)
- Expired
- Jun 4, 2002, 3:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Bailey County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:15 PM CDT | Hail 1 | Goodland, TX | Hail up to quarter size destroyed crops. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4073 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WUUS54 KLUB 041906 SVRLBB TXC017-042000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 205 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAILEY COUNTY IN NORTHWEST TEXAS THIS INCLUDES MULESHOE... * UNTIL 300 PM CDT * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 12 MILES WEST OF ENOCHS...OR ABOUT 16 MILES SOUTHWEST OF NEEDMORE...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ENOCHS... MULESHOE WILDLIFE REFUGE.... NEEDMORE AND BULA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3384 10304 3383 10262 3427 10262 3428 10297
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:25 AM CDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 3:25 AM CDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 AM CDT TUE JUN 4 2002 WATER VAPOR IMAGERY SHOWS UPPER LOW TRAVELING SLOWLY TO THE EAST ALONG ARIZONA/MEXICO BORDER WITH SUBTROPICAL PLUME OF MOISTURE STRETCHING FROM SOUTHERN BAJA INTO THE SOUTHERN PLAINS. ETA AND AVN IN GOOD AGREEMENT THRU 48 HRS ON UPPER TROF SLOWLY PUSHING EAST AND WEAKENING ACROSS THE REGION BY WED NIGHT. GOOD CHANCE OF PRECIP STILL LOOKING VERY FAVORABLE ACROSS MOST OF THE CWFA FROM THIS AFTERNOON INTO TONIGHT AS AREA WILL BE IN FAVORED LEFT EXIT REGION OF 80KT H25 JET STREAK...AND H70 TEMPS COOL BY 4-6 DEG C BY THIS EVENING. AT THE SURFACE...A STRONG EARLY JUNE COLD FRONT NOW LOCATED FROM NORTHEAST NM INTO NORTHCENTRAL KS WILL PUSH SOUTHWARD INTO THE TX PANHANDLE TODAY LIKELY REACHING TO NEAR A MULESHOE TO PLAINVIEW TO CHILDRESS LINE BY 00Z THEN CLEARING THE CWFA SHORTLY AFTER MIDNIGHT. MAY SEE ISOLATED STORMS FIRE ALONG DRYLINE THIS AFTN WHICH IS EXPECTED TO SHARPEN UP NEAR THE TX/NM BORDER. HOWEVER...THE BEST CHANCE OF STORMS WITH LOCALIZED HEAVY RAIN TO BE ALONG AND NORTH OF COLD FRONT ACROSS NORTHERN CWFA BY LATE THIS AFTN INTO THE EVENING HOURS. PW VALUES TONIGHT ARE PROGGED TO RANGE FROM NEAR 1.00 INCH ACROSS THE SW CWFA TO NEAR 1.75 INCHES INVOF CHILDRESS. SOME STORMS WILL LIKELY REACH SEVERE LIMITS ALONG AND NORTH OF FRONT GIVEN EASTERLY LOW LEVEL FLOW NEAR FRONTAL BNDRY AND INCREASING MID LEVEL SOUTHWEST FLOW WITH SB CAPE AROUND 3000 J/KG. SEE LATEST SPC SWODY 1 FOR ADDITIONAL DETAILS. WEDNESDAY COULD BE RATHER COOL FOR JUNE STANDARDS IF CLOUDS AND PRECIP STICK AROUND THRU THE AFTERNOON HOURS. WILL PLACE HIGHER POPS ACROSS SOUTHERN/EASTERN SECTIONS DUE TO CLOSER PROXIMITY OF FRONT. DRIER AIR WILL FILTER INTO THE AREA WED NIGHT WITH CLOUDS ON THE DECREASE. MADE NO CHANGES TO EXTENDED PORTION OF FORECAST. UPPER LEVEL RIDGING STILL EXPECTED TO NOSE INTO WEST TEXAS DURING THE LATTER HALF OF THE WEEK...WITH ANOTHER FRONT TO PROVIDE A SHOT OF PRECIP ON SUNDAY. PRELIM NUMBERS... FRI 85/54/77/54 6631 TUL 87/56/76/55 6831 BNF 90/60/80/59 4742 LBB 89/60/78/57 5842 CDS 88/59/75/58 6861 ASP 92/62/81/61 4772 .LUB...NONE. ELLIS
In the hours before
Special weather statement, Jun 4, 11:54 AM CDT, 2 hours 12 minutes before
TXZ021>044-041930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1154 AM CDT TUE JUN 4 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS. AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER WESTERN NEW MEXICO LATE THIS MORNING WILL SLOWLY APPROACH WEST TEXAS THIS AFTERNOON AND TONIGHT. AT THE SURFACE...A COLD FRONT WAS LOCATED ALONG A SILVERTON TO PLAINVIEW TO MORTON LINE LATE THIS MORNING. THE FRONT IS EXPECTED TO SAG SLOWLY SOUTHWARD INTO SOUTHERN SECTIONS OF THE SOUTH PLAINS THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL BE LOCATED NEAR HOBBS NEW MEXICO WHILE A DRYLINE WILL BE NEAR THE TEXAS/NEW MEXICO BORDER THIS AFTERNOON. THE ATMOSPHERE OVER THE REGION WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON INTO TONIGHT...ESPECIALLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY. THE MOIST UNSTABLE AIR INTERSECTING THE FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ALONG THE DRYLINE THIS AFTERNOON AND RAPIDLY BECOME SEVERE. UPPER LEVEL WINDS ARE FORECAST TO INCREASE ACROSS THE AREA BY THIS EVENING PROVIDING FAVORABLE WIND SHEAR FOR THE DEVELOPMENT OF SOME SUPERCELL STORMS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES COULD OCCUR ESPECIALLY NEAR THE FRONTAL BOUNDARY. THE ACTIVITY IS EXPECTED TO INCREASE IN AREAL COVERAGE TONIGHT AS THUNDERSTORMS DEVELOP ALONG THE FRONTAL BOUNDARY AND MOVE NORTHEAST. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE ROLLING PLAINS AND SOUTHERN SOUTH PLAINS AS THUNDERSTORMS TRAIN OVER THE SAME REGION TONIGHT. ISOLATED HEAVY RAINFALL AMOUNTS OF UP TO 3 INCHES WILL BE POSSIBLE. EMERGENCY MANAGEMENT PERSONNEL AND SPOTTER GROUPS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. TMT
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 50 min |
| Jun 4, 12:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Jun 4, 1:26 PM CDT | Severe Thunderstorm Warning | LUB | King | 49 min |
| Jun 4, 1:48 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 42 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 47 min |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 49 min |
| Jun 4, 2:40 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 50 min |
| Jun 4, 2:47 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 43 min |
| Jun 4, 3:07 PM CDT | Tornado Warning | LUB | Lubbock | 23 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 60 min |
| Jun 4, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 44 min |
| Jun 4, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 45 min |
| Jun 4, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 46 min |
| Jun 4, 4:57 PM CDT | Flash Flood Warning | LUB | Hale, Lubbock | 2 hr |
| Jun 4, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 48 min |
| Jun 4, 5:06 PM CDT | Tornado Warning | LUB | Motley | 24 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 48 min |
| Jun 4, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 65 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 30 min |
| Jun 4, 6:12 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 33 min |
| Jun 4, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 47 min |
| Jun 4, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 41 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.